MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number M0011401500
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).B3.Date of event: date of event was approximated to 01/01/2025 as the exact event date was not reported.
 
Event or Problem Description
It was reported that the burr became stuck with the guidewire.The target lesion was located in the peripheral artery.A 1.50mm rotablator rotalink plus and rotawire were selected for use.During the procedure, it was noted that the burr stalled twice before seizing up on the wire.The burr and wire were removed as one unit, and the procedure was completed with an alternative device.The wire had sheered.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).B3.Date of event: date of event was approximated to (b)(6) 2025 as the exact event date was not reported.Device evaluated by manufacturer: the complaint device was received for analysis.A visual examination of the device found that at 66.5cm from the distal end of the sheath, the sheath was torn.When disconnecting the advancer from the burr catheter at the handshake connection to aid in wire removal, the wire was not visible despite being visible on both proximal and distal ends of the rotalink device indicating a fractured wire.Both portions of the wire were removed without issue or resistance.The sheath and saline infusion line contained blood.After destructive testing was performed, it was found that the drive shaft (turbine) was corroded, indicating the presence of dried saline and blood within the device.It was considered likely that the presence of dried saline interfered with the device's ability to rotate during analysis leading to a device stall.A microscopic examination of the device found no further damage or irregularity.When the rotalink advancer was connected to the rotablator console control system and the foot pedal was pressed, the device stalled and would not run.In order to determine the cause for the device stall, destructive testing was performed, in which the advancer was dismantled.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21459875
Report Number2124215-2025-09825
Device Sequence Number12703680
Product Code MCW
UDI-Device Identifier08714729838906
UDI-Public(01)08714729838906(17)210320(10)23518843
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberM0011401500
Device Catalogue NumberM0011401500
Device Lot Number0023518843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown